MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN MAR NEUT 32IDX54OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PINN MAR NEUT 32IDX54OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Catalog Number 121932054
Medical Device Problem Codes Fracture (1260); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Fall (1848); Pain (1994)
Date of Event 07/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A patient who had received successful total hip arthroplasty surgery presented with hip pain and audible squeaking after reportedly falling out of bed.X-rays were taken appeared to show a presumptive liner dissociation.Revision surgery was performed which confirmed that the marathon 32/54 neutral liner had dissociated from the pinnacle 54mm sector gription shell.The 32 +1 ceramic femoral head had sustained damage in the form of stripe wear and was explanted.The dissociated liner was damaged and a couple of fragments had broken off.The liner and the two fragments were successfully explanted.After inspecting the shell, there appeared to be some damage to one side of the interior of the shell.The shell was subsequently explanted.Surgeon proceeded to ream the acetabulum up to size 55mm and then implant a 56mm sector gription shell, followed by a 36/54 neutral altrx liner, and finally a 36mm +1.5mm femoral head.Hip was reduced and surgery was completed successfully.No additional information is available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: a patient who had received successful total hip arthroplasty surgery in (removed), presented with hip pain and audible squeaking after reportedly falling out of bed in late (removed).X-rays were taken appeared to show a presumptive liner dissociation.Revision surgery was performed on (removed) which confirmed that the marathon 32/54 neutral liner (ref: 121932054, lot: j62c26) had dissociated from the pinnacle 54mm sector gription shell (ref: 121732054, lot: 9003441).The 32 +1 ceramic femoral head (ref: 136532310, lot: 9170894) had sustained damage in the form of stripe wear and was explanted.The dissociated liner was damaged and a couple of fragments had broken off.The liner and the two fragments were successfully explanted.After inspecting the shell, there appeared to be some damage to one side of the interior of the shell.The shell was subsequently explanted.Surgeon proceeded to ream the acetabulum up to size 55mm and then implant a 56mm sector gription shell (121732056), followed by a 36/54 neutral altrx liner (122136054), and finally a 36mm +1.5mm femoral head (136551000) hip was reduced and surgery was completed successfully.The product was not returned to depuy synthes, however photos were provided for review.The photo investigation revealed that the liner appears to have some anti-rotation device (ard) tabs sheared off.Based on the observations it is reasonable to consider that a dissociation event occurred between the liner and the cup.Additionally, a portion of the rim has fractured.There is no indication that a design or manufacturing issue has caused or contributed to the reported event.Although the liner failure cannot be traced to design or manufacturing, a definite root cause cannot be established due to there being multiple factors that may influence eccentric loading.Consideration must be given to all potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the pinn mar neut 32idx54od would contribute to the reported condition.Based on the investigation findings, the potential cause is traced to component failure, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device [121932054/j62c26] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.Device history review: a manufacturing record evaluation was performed for the finished device [121932054/j62c26] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.

Brand Name
PINN MAR NEUT 32IDX54OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key19721114
Report Number1818910-2024-15036
Device Sequence Number12834681
Product Code LPH
UDI-Device Identifier10603295013914
UDI-Public(01)10603295013914(17)241130(10)J62C26
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K001534
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Catalogue Number121932054
Device Lot NumberJ62C26
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2024
Supplement Date Received by Manufacturer09/26/2024
Initial Report FDA Received Date07/11/2024
Supplement Report FDA Received Date09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/09/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELTA CER HEAD 12/14 32MM +1; PINN SECTOR W/GRIPTION 54MM
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown